MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S208
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was eol.The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion; however, the estimated longevity remaining value appeared to decrease more quickly than expected between routine follow-ups.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any (even slight) changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eol earlier than previously estimated.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated (and trigger corresponding device replacement indicators) based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that this device was at end of life (eol) state.Additional information indicated that the device was surgically explanted due to normal battery depletion (nbd).No adverse patient effects were reported.The product was returned for analysis.Device analysis confirmed the reported clinical observations.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key14190380
Report Number2124215-2022-12712
Device Sequence Number17282392
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/15/2012
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number594866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale